Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 280, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 26, 1997, 6:15 PM CDT for Bossier Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1997, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 26, 1997, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS1 KSHV 262314 RRA SVRSHV LAC015-270000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 615 PM CDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...BOSSIER PARISH AT 612 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING OVER BOSSIER CITY MOVING SLOWLY SOUTH. THIS STORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH AND HAIL TO ONE INCH IN DIAMETER. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 26, 1:35 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT THU JUN 26 1997 SCT TSTMS FORMING IN UNSTABLE AIR ACRS EAST TX AND CNTRL LA. EXPECT ACTIVITY IN EAST TX TO INCREASE IN STNRY PVA AND INTERACT WITH SE MOVG OUTFLOW BNDRYS FM OVERNIGHT CONVECTION TO THE NORTH OF AREA. OLD 09Z RUC MORE IN LINE WITH NGM/AVN CONCERNING ENHANCED VV`S AT 00Z. ACTIVITY GRADUALLY DIMINISH BY LATE EVE. MORE TRANQUIL PTN IN STORE NEXT FEW DAYS WITH RIDGE BLDG IN NORTHERN MX. HOWEVER...AVN PULLING WK VORT LOBE THRU AREA FRI NITE. SHV 71/92/71/92 3322 MLU 72/90/71/89 1433 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:23 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 52 min |
| Jun 26, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.